Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke




Mathematics Grad: All Publications (in the database)

List most recent publications in the database.    :chronological  alphabetical  combined  bibtex listing:

Aguado, Alex

  1. Alejandro Aguado, A short note on mapping cylinders, arXiv:1206.1277v2 [math.AT] (June, 2012)
  2. Alejandro Aguado, On the cardinality of the Kuratowski family, Mathematics Magazine (Problem 1888), vol. 85 (1) & 86 (1) (February, 2012 & 2013) [61]
  3. Alejandro Aguado, On group designs and the social golfer problem (in preparation 2012)
  4. Alejandro Aguado and Saad I. El-Zanati, On σ-labeling the union of three cycles., Journal of Combinatorial Mathematics and Combinatorial Computing, vol. 64 (2008), pp. 33-48 [MR2389065]
  5. Alejandro Aguado, Saad I. El-Zanati, et al., On ρ-labeling the union of three cycles, The Australasian Journal of Combinatorics, vol. 37 (2007), pp. 155-170 [MR2284379 (2007k:05190)]
  6. Alejandro Aguado, Cantor Sets, Antoine's Necklace and p-Adic Numbers, Undergraduate Thesis (unpublished) (2006), 22 figures, 48 pages  [author's comments]
  7. Alejandro Aguado, A 10 days solution to the social golfer problem, Math games: Social Golfer problem, edited by Ed Pegg Jr. (2004), MAA Online [html]  [author's comments]

Ambrose, David M.

  1. David M. Ambrose, Well-posedness of vortex sheets with surface tension, SIAM J. Math. Analysis , accepted 2003

Belov, Sergey

  1. Sergei Belov and Alexei Rybkin, On the existence of WKB-type asymptotics for the generalized eigenvectors of discrete string operators, Bull. London Math. Soc., vol. 36 no. 2 (2004), pp. 241-251 [MR2026899]
  2. S.M. Belov, N.B. Avdonina, Z. Felfli, M. Marletta, A. Z. Msezane, S.N. Naboko, Semiclassical approach to Regge poles trajectories calculations for nonsingular potentials: Thomas-Fermi type, J. Phys. A, vol. 37 no. 27 (2004), pp. 6943–6954 [MR2078324]
  3. S.M. Belov and A.V. Rybkin, Higher order trace formulas of the Buslaev-Faddeev type for the half-line Schrodinger operator with long-range potentials, J. Math. Phys., vol. 44 no. 7 (2003), pp. 2748–2761 [MR1982789]
  4. N.B. Avdonina, S. Belov, Z. Felfli, A.Z. Msezane, S.N. Naboko, Semiclassical approach for calculating Regge-pole trajectories for singular potentials, Phys. Rev. A (3), vol. 66 no. 2 (2002), pp. 022713 [MR1955150], [e022713]

Cain, John

  1. D.G. Schaeffer, J.W. Cain, D.J. Gauthier, S.S. Kalb, W. Krassowska, R.A. Oliver, E.G. Tolkacheva and W. Ying, An ionically based mapping model with memory for cardiac restitution (February 21, 2005) (Gordon Research Conference on Cardiac Arrhythmia Mechanisms, Buellton, CA.)
  2. J.W. Cain and D.G. Schaeffer, Two-term asymptotic approximation of a cardiac restitution curve (2005)
  3. J. Cain, Issues in the one-dimensional dynamics of a paced cardiac fiber, Ph.D. Dissertation, Duke University (2005)
  4. J.W. Cain, E.G. Tolkacheva, D.G. Schaeffer, and D.J. Gauthier, Rate-dependent waveback velocity of cardiac action potentials in a one-dimensional cable, International Conference for Mathematics in Biology and Medicine: Annual Meeting for the Society for Mathematical Biology (July, 2004)
  5. D.G. Schaeffer, J.W. Cain, D.J. Gauthier, S.S. Kalb, W. Krassowska, R.A. Oliver, and E.G. Tolkacheva, An ionically based mapping model with memory for cardiac restitution, Bull. Math. Bio. (submitted 2004)
  6. J.W. Cain, E.G. Tolkacheva, D.G. Schaeffer, and D.J. Gauthier, Rate-dependent propagation of cardiac action potentials in a one-dimensional fiber, Phys. Rev. E., vol. 70 no. 6 (2004), pp. 061906 (Selected to appear in the Virtual Journal of Biological Physics Research, Volume 8, Issue 12, December 15, 2004..)
  7. J.W. Cain, Simulating discordant alternans with a two-current model, International School on Biomathematics, Bioengineering and Clinical Aspects of Blood Flow, MSRI (August, 2002)

Cao, Yu

  1. Cao, Y; Lu, J, Stochastic dynamical low-rank approximation method, Journal of Computational Physics, vol. 372 (November, 2018), pp. 564-586 [doi]  [abs]
  2. Cao, Y; Lu, J, Lindblad equation and its semiclassical limit of the Anderson-Holstein model, Journal of Mathematical Physics, vol. 58 no. 12 (December, 2017), pp. 122105-122105 [doi]
  3. Cao, Y; Lin, L; Zhou, X, Explore Stochastic Instabilities of Periodic Points by Transition Path Theory, Journal of Nonlinear Science, vol. 26 no. 3 (June, 2016), pp. 755-786 [doi]

Dai, Shu

  1. S. Dai and D. G. Schaeffer, Spectrum of a linearized amplitude equation for alternans in a cardiac fiber, SIAM J. Appl. Math. (2008) [PDF[abs]
  2. S. Dai and D. G. Schaeffer, Bifurcations in a modulation equation for alternans in a cardiac fiber, Math. Modelling and Num. Analysis (2008) [PDF[abs]

Diaz, Humberto

  1. H. Diaz, The motive of a smooth Theta divisor (2015) [PDF]
  2. H. Diaz, The motive of the Fano surface of lines (2015) [PDF]

Feist, Andrew

  1. Andrew Feist, Fun With the Sigma-Function, Missouri Journal of Mathematical Sciences, vol. 15 no. 3 (Fall, 2003), pp. 173-177 [html]
  2. McCune, Veroff, Fitelson, Harris, Feist, Wos, Short Single Axioms for Boolean Algebra, Journal of Automated Reasoning, vol. 29, (2002), pp. 1-16 (July, 2002) [MR2003i:68119], [0168-7433]  [abs]
  3. Andrew Feist, On the Density of Birthday Sets, The Pentagon, vol. 60 (2000), no. 1, pp. 31-35

Fox, Daniel

  1. Jennie Traschen and Daniel Fox, Tension perturbations of black brane spacetimes, Class. Quantum Grav., vol. 21 (2004), pp. 289-306  [abs]

Gjoneski, Oliver

  1. O. Gjoneski, Three Variable Period Polynomials associated to Cusp Forms, in preparation (2010)
  2. O. Gjoneski, Cohomology of GL4(Z), in preparation (2010)
  3. O. Gjoneski, Degenerate Tilings and Invariant Spines, in preparation (2010)
  4. O. Gjoneski, K. Smith, On the nonexistence of a (176, 50, 14) difference set, unpublished manuscript (2005)

Goetz, Andrew

  1. A. S. Goetz, Tully-Fisher Scalings and Boundary Conditions for Wave Dark Matter (February, 2015) [arxiv:1502.04976]  [abs]
  2. H.L. Bray, A.S. Goetz, Wave Dark Matter and the Tully-Fisher Relation (October, 2014) [arXiv:1409.7347]  [abs]

Gratton, Michael B.

  1. M.B. Gratton and T.P. Witelski, Coarsening of dewetting thin films subject to gravity, Phys. Rev. E., vol. 77 (January, 2008), pp. 016301
  2. M.B. Gratton et. al., Backward Diffusion methods for digital halftoning, in Proceedings of the Twenty-Second Annual Workshop on Mathematical Problems in Industry (June, 2006), pp. 1 -- 15

Greer, John B.

  1. Andrea L. Bertozzi and John B. Greer, Low curvature image simplifiers: global regularity of smooth solutions and Laplacian limiting schemes, Comm. Pure Appl. Math., submitted 2003 , accepted 2003 [ps]
  2. J. B. Greer and A. L. Bertozzi, Traveling Wave Solutions of Fourth Order PDES for Image Processing , submitted 2003 [ps]
  3. John B. Greer and Andrea L. Bertozzi, H^1 Solutions of a Class of Fourth Order Nonlinear Equations for Image Processing, Journal of Discrete and Continuous Dynamical Systems , accepted 2002 [ps]  [abs]

Gunderson, Ryan L.

  1. D. Campos, R. Gunderson, S. Morey, C. Paulsen, and T. Polstra, Depths and Cohen-Macaulay properties of path ideals, Journal of Pure and Applied Algebra, vol. 218 no. 8 (August, 2014), pp. 1537–1543

Haskett, Ryan P.

  1. Ryan P. Haskett, Thomas P. Witelski and Jeanman Sur, Localized Marangoni Forcing in Driven Thin Films, Physica D (2004)  [abs]

Jauregui, Jeff

  1. Hubert L. Bray, Jeffrey L. Jauregui, A geometric theory of zero area singularities in general relativity (September 7, 2009) [0522]

Ji, Hangjie

  1. Y. Gao, H. Ji, J. Liu, T. P. Witelski, Global existence of solutions to a tear film model with locally elevated evaporation rates (2017) [arXiv:1701.00853]
  2. H. Ji, T. P. Witelski, Finite-time thin film rupture driven by generalized evaporative loss, Physica D: Nonlinear Phenomena (2016) [arXiv:1601.03625]

Laurent, Thomas

  1. T. Laurent, B. Rider, M.C. Reed, Parabolic Behavior of a Hyperbolic Delay Equation, SIAM J. Mathematical Analysis (2006)

Lawley, Sean D.

  1. SD Lawley, JC Mattingly, MC Reed, Sensitivity to switching rates in stochastically switched ODEs, Commun. Math. Sci. (2014) [arXiv:1310.2525]
  2. SD Lawley, J Yun, M Gamble, M Hall, MC Reed, HF Nijhout, Mathematical modeling of the effects of glutathione on arsenic methylation (2014)
  3. SD Lawley, M Cinderella, M Hall, M Gamble, HF Nijhout, MC Reed, Mathematical model insights into arsenic methylation, Theoretical Biology and Medical Modelling (2011)

Leverson, Caitlin

  1. C. Leverson, Augmentations and Rulings of Legendrian Links in $\#^k(S^1\times S^2)$ (2015) [arXiv:1510.06071]
  2. C. Leverson, Augmentations and Rulings of Legendrian Knots, Journal of Symplectic Geometry (2014) [arXiv:1403.4982]

Li, Didong

  1. Wang, J; Sun, H; Li, D, A Geodesic-Based Riemannian Gradient Approach to Averaging on the Lorentz Group, Entropy, vol. 19 no. 12 (December, 2017), pp. 698-698 [doi]

Li, Yi

  1. Y. Li and Anita T. Layton, Accurate computation of Stokes flow driven by an open immersed interface, J. Compute. Phys., vol. 231 no. 15 (2012), pp. 5195-5215
  2. Y. Li, Sarah A. Williams, and Anita T. Layton, A hybrid immersed interface method for driven stokes flow in an elastic tube, Numerical Mathematics: Theory, Methods and Applications (2012)
  3. Y. Li, Ioannis Sgouralis, and Anita T. Layton, Computing viscous flow in an elastic tube, SIAM Journal on Scientific Computing (2012)

Little, Anna V.

  1. Tammy Ladner, Anna Little, Ken Marks, Amber Russell, Positive Solutions to a Diffusive Logistic Equation with Constant Yield Harvesting, Rose-Hulman Undergraduate Math Journal (2005), ISSN Vol. 6, Issue 1, 2005 [php]  [abs]

Narkawicz, Anthony J.

  1. A.J. Narkawicz, Cohomology jumping loci and relative malcev completion (2008)

O'Neill, Christopher

  1. C. O'Neill, R. Pelayo, On the Linearity of Omega-Primality in Numerical Monoids, Journal of Pure and Applied Algebra (2013) [arXiv:1309.7476]  [abs]
  2. J. Haarmann, A. Kalauli, A. Moran, C. O'Neill, R. Pelayo, Factorization Properties of Leamer Monoids, Semigroup Forum (2013) [arXiv:1309.7477]  [abs]

Pan, Yu

  1. Y. Pan, Exact Lagrangian fillings of Legendrian (2,n) torus links (July, 2016) [ArXiv: 1607.03167]
  2. Y. Pan, The augmentation category map induced by exact Lagrangian cobordisms. (June, 2016) [ArXiv 1606.05884]
  3. Y. Pan, Q. Liu, C.M. Bai, L. Guo, PostLie algebra structures on the Lie algebra sl(2,C), Electron. J. Linear Algebra, vol. 23 (2012) , pp. 180-197 [arXiv:1111.6128]

Parry, Alan R.

  1. Alan R. Parry, Wave Dark Matter and Dwarf Spheroidal Galaxies (March, 2013), Duke University, Durham, NC (PhD Dissertation.)
  2. Hubert L. Bray and Alan R. Parry, Modeling Wave Dark Matter in Dwarf Spheroidal Galaxies (January 2, 2013) [arXiv:1301.0255]
  3. Alan R. Parry, Spherically Symmetric Static States of Wave Dark Matter (December 27, 2012) [arXiv:1212.6426]
  4. Alan R. Parry, A Survey of Spherically Symmetric Spacetimes (October 18, 2012) [arXiv:1210.5269]  [abs]
  5. Alan R. Parry, A Classification of Real Indecomposable Solvable Lie Algebras of Small Dimension with Codimension One Nilradicals (August, 2007), Utah State University, Logan, UT (Master Thesis.) [html]

Player, Kevin J.

  1. K.T. Arasu, Kevin J. Player, A New Family of Cyclic Difference Sets with Singer Parameters in Characteristic Three, Designs Codes and Cryptography , submitted 2000
  2. K.T Arasu, Henk D. L. Hollmann, Kevin J. Player, Qing Xiang, On the p-Ranks of GWM Difference Sets, "Special issue in honor of Prof. Ray-Chaudhuri's 65th birthday" of OSU math research monograph series , submitted 2000

Potter, Harrison

  1. Harrison Potter, On Conformal Mappings and Vector Fields, OhioLINK Electronic Theses and Dissertations Center (May, 2008) [view.cgi]  [abs]
  2. VX Dang, H Potter, S Glasgow and S Taylor, Pricing the Asian Call Option, Electronic Proceedings of Undergraduate Mathematics Day, vol. 3 no. 3 (February, 2008), pp. 26 [available here]  [abs]

Rose, David E.

  1. David E. V. Rose, A categorification of quantum $\mathfrak{sl}_3$ projectors and the $\mathfrak{sl}_3$ Reshetikhin-Turaev invariant of tangles, arXiv:1109.1745v1 [math.GT] (2011)
  2. David E. V. Rose, A note on the Grothendieck group of an additive category, arXiv:1109.2040v1 [math.CT] (2011)
  3. David E. V. Rose and Ilya M. Spitkovsky, On the stabilization of the Aluthge sequence, International Journal of Information and Systems Sciences, vol. 4 no. 1 (Spring, 2008), pp. 178-189, ISSN 1708-296X
  4. David E. V. Rose and Ilya M. Spitkovsky, On the numerical range behavior under the generalized Aluthge transform, Linear and Multilinear Algebra, vol. 56 no. 1&2 (January, 2008), pp. 163-177, Taylor and Francis

Ryu, Hwayeon

  1. Hwayeon Ryu and Anita T. Layton, Feedback-mediated dynamics in a model of coupled nephrons with compliant short loop of Henle, AMS Contemporary Mathematics, Biological Fluid Dynamics: Modeling, Computations, and Applications (March, 2013)
  2. Hwayeon Ryu and Anita T. Layton, Tubular fluid flow and distal NaCl delivery mediated by tubuloglomerular feedback in the rat kidney, J Math Biol (March, 2013)
  3. Hwayeon Ryu and Anita T. Layton, Effect of Tubular Inhomogeneities on Feedback-Mediated Dynamics of a Model of a Thick Ascending Limb, Math Med Biol, vol. 30 no. 3 (2013), pp. 191-212
  4. Anita T. Layton, Philip Pham, and Hwayeon Ryu, Signal transduction in a compliant short loop of Henle, Int J Numer Methods Biomed Eng, vol. 28 no. 3 (2012), pp. 369-380

Sgouralis, Ioannis

  1. Ioannis Sgouralis, and Anita T. Layton, Theoretical Assessment of Renal Autoregulatory Mechanisms, Am J Physiol Renal Physiol (March, 2014)
  2. Yi Li, Ioannis Sgouralis, and Anita T. Layton, Computing viscous flow in an elastic tube, Numer Math Theor Meth Appl (2014)
  3. Brendan C. Fry, Aurelie Edward, Ioannis Sgouralis, and Anita T. Layton, Impact of renal medullary three-dimensional architecture on oxygen transport, Am J Physiol Renal Physiol (2014)
  4. Ioannis Sgouralis, and Anita T. Layton, Control and modulation of fluid flow in the rat kidney, Bull Math Biol (2013) 75:2551-2574 F1000Prime Recommended (December, 2013) [doi]
  5. Ioannis Sgouralis, and Anita T. Layton, Autoregulation and conduction of vasomotor responses in a mathematical model of the rat afferent arteriole, Am J Physiol Renal Physiol, vol. 303 (July, 2012), pp. F229-F239 [doi]
  6. Jing Chen, Ioannis Sgouralis, Leon C. Moore, Harold E. Layton, and Anita T. Layton, A Mathematical Model of the Myogenic Response to Systolic Pressure in the Afferent Arteriole, Am J Physiol Renal Physiol, vol. 300 (March, 2011), pp. F669-F681 [doi]

Smith, Abraham D

  1. Rann Bar-On, Paul Bendich, Benjamin Cooke, Michael Gratton, Timothy Lucas, Michael Nicholas, Nicholas Robbins, Abraham Smith, Joseph Spivey, Graduate Calculus Curriculum Review, Spring 2007 (March, 2007) [pdf]  [abs]

Spivey, Joseph A.

  1. J.A. Spivey, J.Bookman, Approximating Definite Integrals (Summer, 2007) [Spivey/Teaching.html]  [author's comments]

Steenbergen, John J

  1. J.J. Steenbergen, Caroline Klivans, Sayan Mukherjee., “A Cheeger-Type Inequality on Simplicial Complexes” (September, 2012) (Under Review, Advances in Applied Mathematics.) [5091]

Streets, Jeffrey D.

  1. J.D. Streets, The Gradient Flow of $\int_M | \Rm|^2$, Journal of Geometric Analysis (2006) [pdf]
  2. J.D. Streets, Quasi-Local Mass Functionals and Generalized Inverse Mean Curvature Flow, Communications in Analysis and Geometry (2006) [pdf]

Teguia, Alberto M

  1. with A Petters, A Mathematical Theory of Stochastic Microlensing III. Densities for Radial, Spatial Distributions with General Random Mass Spectrum (2010)
  2. A. Petters, A Mathematical Theory of Stochastic Microlensing. IV. Global Expectations and Shear for Radial Distributions with a General Mass Spectrum (2010)
  3. with A. Petters and B. Rider, A Mathematical Theory of Stochastic Microlensing II. Random Images, Shear, and the Kac-Rice Formula, Journal of Mathematical Physics, vol. 50 (December, 2009), pp. 122501
  4. with A. Petters and B. Rider, A Mathematical Theory of Stochastic Microlensing I. Random Time-Delay Functions and Lensing Maps, Journal of Mathematical Physics, vol. 50 (October, 2009), pp. 072503
  5. with J. Gardner, A. Godbole, A. Vuong, N. Watson, and C. Yerger, Domination Cover Pebbling: Graph Families, Journal of Combinatorial Mathematics and Combinatorial Computing (November, 2008) [math/0507271v1]
  6. with A. Godbole, Sierpinski Gasket Graphs and Some of their Properties, Australasian Journal of Combinatorics, vol. 35 (June, 2006), pp. 181-192 [math/0509259v1]

Thomas, Ashleigh L.

  1. J. Brindza, A. Thomas, S. Lee, W. McDermid, Y. He, and D. Lee, Active Sound Localization in a Symmetric Environment, Int J Adv Robot Syst, vol. 10 no. 301 (2013) [pdf]

Thomas, Rachel L.

  1. Reed M, Thomas R, Pavisic J, James SJ, Ulrich C, Nijhout HF, A Mathematical Model of Glutathione Metabolism, Theoretical Biology & Medical Modelling (April, 2008) [8]
  2. Petronella SA, Thomas RL, Stone JA, Goldblum RM, Brooks EG, Clearing the Air: A Model for Investigating Indoor Air Quality in Texas Schools, Journal of Environmental Health, vol. 67 (June, 2005)
  3. Rhoades RC, Thomas RL, When Abelian Groups Split, Rose-Hulman Mathematical Sciences Technical Report Series, vol. 03-01 (2003)

Vagner, Dmitry

  1. Dmitry Vagner, David I. Spivak, Eugene Lerman, Algebras of Open Dynamical Systems on the Operad of Wiring Diagrams, Theory and Application of Categories, vol. 30 no. 51 (December, 2015), pp. 1793-1822 [html]

Watanabe, Tatsunari

  1. T. Watanabe, Rational points of universal curves in positive characteristics (2014) []

Williamson, Brendan D.

  1. B. Williamson, Large deviation theory: estimating the probabilities of rare events, Irish Undergraduate Mathematical Magazine (Summer, 2013)

Xu, Feng

  1. F. Xu, SU(3) structures and special Lagrangian geometries (November, 2006)

Xu, Hangjun

  1. H. Xu, Uniformly Area Expanding Flows in Spacetimes (theis, Duke University) (April, 2014) [Xu_duke_0066D_12371.pdf]

Yao, Dong

  1. van der Hoorn, P, Average nearest neighbor degrees in scale-free networks, Internet Mathematics (January, 2018) [doi]

Zhang, Yuan

  1. with J. Liu, Convergence of Diffusion-Drift Many Particle Systems in Probability under Sobolev Norm (April, 2015)
  2. with A, Lloyd, Weak Convergence of a Seasonally Forced Stochastic Epidemic Model (2015) [arXiv: 1412.0964]
  3. with R. Durrett, Exact solution for a metapopulation version of Schelling’s model, Proceedings of the National Academy of Science, vol. 111 no. 39 (September, 2014), pp. 14036–14041 [pdf], [doi]
  4. with R. Durrett and T. Liggett, Contact Process with Fast Voting, Electronic Journal of Probability, vol. 19 no. 28 (March, 2014) [pdf]
  5. with N. Lanchier, Some rigorous results for the stacked contact process (2014) [arXiv:1410.3842]
  6. with X. Yin, W. Nolte and S. Tantum, On marine mammal acoustic detection performance bounds (conference version), 167th Meeting of the Acoustical Society of America (2014)
  7. with R. Durrett, Coexistence of Grass, Saplings and Trees in the Staver-Levin Forest Model, Annals of Applied Probability (2014)
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320